Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Li levels, polyuria, etc. barbaracat

Posted by cache-monkey on March 21, 2005, at 22:47:08

In reply to Re: Benzos and other stuff cache-monkey, posted by barbaracat on March 21, 2005, at 14:45:38

[...Disucssion about lower-than-historical lithium levels being therapeutic...]

<< IN the meantime, there are quite a few references online referring to .4 as being the lower end of the window. Just do a search on lithium+"therapeutic range" or to that effect. >>

Found one such site, summarizing a number of studies pointing to 0.4 as being a potentially therapeutic lower bound:
http://www.vh.org/adult/provider/psychiatry/CPS/22.html

I've passed this on to my psychiatrist.

<< > The whole thirst/dehydration/urination thing is really hard to live with right now.

**How much Li are you taking? >>

Just went up to 1200 mg/day and it got really bad. It was only mildly annoying at 900 mg/day and had gotten better after two weeks at that dose.

<< Jeez, seeking answers to what has been going on with me has become my raison d'etre.>>

Amen. Although for me it borders on obsession. I guess in more favorable terms it's a "hobby".

<< Once I get strong enough and reasonable well from fibromyalgia I hope I can apply what I've learned somehow.>>

I totally understand. I'm, too, am hoping that once I'm well for a while I can use this storehouse of knowledge that I've been building somehow.

<< BTW, many ingredients interract with lithium. Caffeine, psyllium, ibuprofen. It's possible that something else you're taking could be raising the levels. This may come to light in a blood test (how often are you getting blood and urine tests? And YOU ARE getting thyroid panels, aren't you?). >>

I'm getting blood draws for Li and TSH every time I raise my dose. (Every two weeks or so right now.) My TSH is fine (0.9), and they did a baseline T3/T4 which was well within the range of normal. I haven't gotten a urine test done.

<< Did you recently increase the dose and started experiencing worse sx/s? As I recall, you were having a pretty smooth ride until hitting a certain point. Just my opinion, but if it were me and my bod, I'd go back to a level that was tolerable and live with it for a while to see how I was feeling overall, therapeutic window derived for the generic everyman be damned. >>

Well, I called my pdoc and reported my symptoms. He's advising discontinuing completely. I'm going to try going to 600 mg for a few days. If the symptoms don't resolve, I guess I'll d/c and rechallenge later. Hopefully they will resolve, in which case I'd like to get back up to 900 mg (with a level of 0.4) and stay there.

I'll keep you posted.

All the best,
cache-monkey


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:cache-monkey thread:470912
URL: http://www.dr-bob.org/babble/20050317/msgs/473832.html